Alert archive / Florida / Frost Advisories in 2017
Frost Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Feb 16, 2017, 2:19 PM EST for 6 counties in Florida. It took effect at Feb 17, 2017, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2017, 2:19 PM EST (19:19 UTC)
- In effect from
- Feb 17, 2017, 4:00 AM EST
- Expired
- Feb 17, 2017, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WWUS72 KJAX 161919 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 219 PM EST Thu Feb 16 2017 FLZ020>025-030>032-035>037-171300- /O.NEW.KJAX.FR.Y.0002.170217T0900Z-170217T1300Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-Gilchrist-Alachua-Putnam- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Trenton, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Carraway, and Palatka 219 PM EST Thu Feb 16 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY... The National Weather Service in Jacksonville has issued a Frost Advisory, which is in effect from 4 AM to 8 AM EST Friday. * TEMPERATURE...Low to mid 30s. * IMPACTS...A Frost Advisory means that frost is possible. Sensitive outdoor plants may be damaged if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Protect sensitive outdoor plants and make precautions to protect outdoor pets and animals from cold temperatures. && $$ Nelson
1 follow-up statement
304 WWUS72 KJAX 171301 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 801 AM EST Fri Feb 17 2017 FLZ020>025-030>032-035>037-171415- /O.EXP.KJAX.FR.Y.0002.000000T0000Z-170217T1300Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-Gilchrist-Alachua-Putnam- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Trenton, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Carraway, and Palatka 801 AM EST Fri Feb 17 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures will quickly climb during the next hour, which will melt any remaining frost over our area. $$ Nelson
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Feb 16, 10:49 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 16, 10:49 AM EST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1049 AM EST Thu Feb 16 2017 ...Frost Expected Early on Friday Morning for Inland Locations... .Update... Morning surface analysis depicts high pressure (1022 millibars) centered over southeastern Texas. Aloft...deep troughing prevails along the U.S. eastern seaboard, which is creating deep west- northwesterly flow locally. A very dry air mass has settled over our region, and temperatures will rebound to close to mid-February climo as full sunshine counters weak cold air advection in place. Our local pressure gradient will loosen as the day progresses, with surface northwesterly winds sustained around 10 mph diminishing late this afternoon. High pressure will migrate eastward along the northern Gulf coast this evening and will be centered near the FL/GA border in the Suwannee Valley at sunrise on Friday. Radiational cooling conditions throughout the night will likely drop lows to just below MOS guidance, with low to mid 30s expected for most inland locations, ranging to near 40 at the coast. Areas to widespread frost formation can be expected inland, and a frost advisory will likely be issued for all inland counties/zones in northeast Florida during the afternoon forecast package. && .Aviation... VFR conditions will prevail. && .Marine... Our local pressure gradient is only gradually loosening today as high pressure remains centered well to the west of our region. Elevated northwesterly winds will prevail today, with caution level speeds of 15-20 knots in the offshore waters and seas of 4-6 feet. Winds will gradually diminish below caution levels offshore Rip Currents: Low risk expected through at least Saturday. && .Fire Weather... RH values will fall to the low to mid 20s across the region this afternoon. Very High Fire Danger Index values and RH values below 28% will lead to Elevated Fire Danger across northeast and north central Florida this afternoon. Similar conditions will prevail on Friday, with long durations of low humidity values expected for all inland locations in northeast and north central Florida. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 35 69 49 / 0 0 0 0 SSI 64 42 65 54 / 0 0 0 0 JAX 66 35 72 50 / 0 0 0 0 SGJ 66 40 68 52 / 0 0 0 0 GNV 67 35 72 50 / 0 0 0 0 OCF 68 36 73 52 / 0 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Nelson/Elsenheimer/Shuler
Hazardous weather outlook, Feb 16, 4:05 AM EST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 405 AM EST Thu Feb 16 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-171145- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 405 AM EST Thu Feb 16 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Patchy frost is possible late tonight over the interior as temperatures fall into the mid to upper 30s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are possible over northeast Florida on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Nearby
Frost Advisories in Florida, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.